Hail, Trinity
- When
- February 12, 10:55 AM CST
- Where
- Trinity County, 2 mi S of Groveton
- Measured
- 0.88 in hail
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 31.041, -95.150
Nickel size hail.
Several thunderstorms developed in the late morning and early afternoon hours and produced small hail as a shortwave approached from the west.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
Several thunderstorms developed in the late morning and early afternoon hours and produced small hail as a shortwave approached from the west.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Feb 12, 10:43 AM CST, 12 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1043 AM CST MON FEB 12 2007
.DISCUSSION...
NO MAJOR CHANGES TO THE GOING FCST ATTM AS ALL THE MAIN ELEMENTS
APPEAR TO BE IN PLACE FOR THE POSSIBILITY OF SOME SVR TSRA LATER
IN THE AFTN. THIS CURRENT BAND OF PCPN MOVING ACROSS LOOKS TO BE
ENCOUNTERING A SLIGHTLY MORE STABLE AIRMASS AS THE INDIVIDUAL TS
TRENDS WOULD SEEM TO INDICATE. HOWEVER THE CONCERN (AT LEAST IN-
ITIALLY THIS MORNING) WAS THE CLOUD-FREE AREA JUST TO OUR SW AND
WHETHER OR NOT IT WOULD EXTEND EASTWARD INTO OUR FA. BUT CURRENT
SATELLITE LOOPS ARE SHOWING THAT CLOUDS ARE FILLING IN SOMEWHAT.
WILL HAVE TO KEEP A CLOSE EYE ON THIS. THE DIVERGENT UPPER WINDS
AND THE STRONG LOW-LEVEL JET COULD HELP OVERCOME THE LACK OF IN-
STABILITY QUICKLY. 41
&&
.PREV DISCUSSION... /ISSUED 405 AM CST MON FEB 12 2007/
WARM FRONT IS WORKING ITS WAY NORTHWARD EARLY THIS MORNING WITH
09Z DEW POINTS RISING INTO THE 50S NORTHWEST AND APPROACHING 60
ALONG THE COAST. AREA TEMPERATURES HAVE BEEN SLOWLY BUT STEADILY
ON THE RISE AS WAS FORECASTED. TODAY WILL BE SLIGHTLY WARMER THAN
NORMAL WITH READINGS IN THE UPPER 60S TO AROUND 70. THIS WARMTH
WILL HELP TO SET THE STAGE FOR SHOWER AND THUNDERSTORM DEVELOPMENT
LATE THIS MORNING...THIS AFTERNOON AND EARLY THIS EVENING AS AN
EASTWARD MOVING SHORTWAVE TRACKS ACROSS THE STATE. SOME
THUNDERSTORMS MAY BECOME SEVERE FROM LATE THIS MORNING THROUGH THE
AFTERNOON HOURS (SEE SPCS SWODY1 AND OUR HWO FOR DETAILS). AFTER
THE STORM SYSTEM MOVES OFF TO THE EAST THIS EVENING...WE AWAIT THE
PASSAGE OF A COLD FRONT LATE TONIGHT AND EARLY TOMORROW MORNING.
FOG COULD BECOME A PROBLEM AHEAD OF THE FRONT...ESPECIALLY NEAR
THE COAST. ONCE THE FRONT MOVES ON THROUGH...STRONG SURFACE HIGH
PRESSURE AND ITS ASSOCIATED COLDER TEMPERATURES BEGIN TO BUILD IN
FROM THE NORTH. DRY WEATHER AND BELOW NORMAL TEMPERATURES (BOTH
HIGHS AND LOWS) ARE EXPECTED TUESDAY THROUGH FRIDAY (ALTHOUGH
FORECAST SOUNDINGS SUPPORT MIXED OR FROZEN PRECIPITATION WEDNESDAY
NIGHT/THURSDAY MORNING AND AGAIN THURSDAY NIGHT/FRIDAY
MORNING...THE SOUTHEAST TEXAS AIRMASS LOOKS TO BE TOO DRY). A
SLIGHT WARM UP IS IN STORE FRIDAY AND FRIDAY NIGHT AS THE SURFACE
HIGH AND ASSOCIATED RIDGING MOVES TO OUR SOUTH AND EAST. ANOTHER
COLD FRONT COMES THROUGH ON SATURDAY (THIS ONE IS DRY DUE TO THE
CONTINUED LACK OF MOISTURE). SURFACE HIGH PRESSURE BUILDING IN
BEHIND THIS FRONT HAS ITS ORIGINS IN THE PACIFIC OCEAN WHICH MEANS
AREA TEMPERATURES NEXT WEEKEND WILL NOT BE AS COLD AS WE
EXPERIENCE WITH THIS WEEKS ARCTIC HIGH. 42
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 68 50 57 34 44 / 70 10 0 10 10
HOUSTON (IAH) 68 53 61 38 45 / 70 60 0 10 10
GALVESTON (GLS) 67 56 65 41 47 / 60 70 0 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 6 PM CST THIS
AFTERNOON FOR THE FOLLOWING ZONES: GALVESTON BAY...
MATAGORDA BAY...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT
20 NM.
SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT 20 TO 60 NM.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 422 AM CST MON FEB 12 2007 TXZ163-164-176>179-195>200-210>214-226-227-235>238-131300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 422 AM CST MON FEB 12 2007 ...SLIGHT RISK OF SEVERE THUNDERSTORMS FOR SOUTHEAST TEXAS FROM LATE THIS MORNING THROUGH EARLY THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR SOUTHEAST TEXAS FROM LATE THIS MORNING THROUGH EARLY THIS EVENING. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF SOUTHEAST TEXAS FROM LATE THIS MORNING THROUGH EARLY THIS EVENING. SOME OF THE THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LOCALLY HEAVY RAINFALL. IT APPEARS THAT LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY SEVERE WEATHER THREAT...BUT CONDITIONS MAY ALSO BECOME FAVORABLE FOR POSSIBLE TORNADO FORMATION. THIS SEVERE WEATHER THREAT IS EXPECTED TO COME TO AN END THIS EVENING AS THE STORM SYSTEM MOVES OFF TO THE EAST AND A DRIER AIRMASS BEGINS TO FILTER INTO THE AREA. .DAY TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON.
The Houston radar (KHGX), 175 km away, was scanning. The volume nearest the first event began at 16:55 UTC.
1 hail. Local standard time, as filed.
Nickel size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 7820.